Journals / Molecular Imaging and Radionuclide Therapy / 2015 / Cilt: 24 - Sayı: 3

Toksik Nodüler Guatrda Radyoaktif İyot Tedavisinin Neden Olduğu Graves Hastalığı: Olgu Sunumu

Graves Disease Induced by Radioiodine Therapy for Toxic Nodular Goiter: A Case Report

Pages
135–137
DOI
—
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

Radiation-induced GD should be considered in patients with aggravated hyperthyroidism 3-4 months after therapy.

📌 3 Key Takeaways

🎯
Objective & Hypothesis:Graves’ disease (GD) may be observed as an infrequent adverse effect after radioiodine therapy (RAIT) for toxic thyroid adenoma (TA) and toxic multi nodular goiter (MNG).
📊
Key Findings & Data:We present a case of a 55-year-old male with a toxic nodule who was treated with RAI.
💡
Conclusion & Impact:Radiation-induced GD should be considered in patients with aggravated hyperthyroidism 3-4 months after therapy.
🔬Design:Research Article
📍Scope:Comprehensive Sample
⚙️Variables:Domain Parameters

Abstract

Graves’ disease (GD) may be observed as an infrequent adverse effect after radioiodine therapy (RAIT) for toxic thyroid adenoma (TA) and toxic multi nodular goiter (MNG). We present a case of a 55-year-old male with a toxic nodule who was treated with RAI. After therapy, the patient’s serum free triiodothyronine (fT3) and free thyroxine (fT4) levels gradually increased. Antithyroid peroxidase (TPOAb), antithyroglobulin (TgAb) and TSH-receptor antibodies (TRAb) were also positive. Thyroid scintigraphy revealed diffuse intense uptake after four months of RAIT. Radiation-induced GD should be considered in patients with aggravated hyperthyroidism 3-4 months after therapy.

Özet

Toksik adenom (TA) ve multi nodüler guatr (MNG) tedavisi için radyoaktif iyot (RAİ) uygulanmasını takiben nadir bir yan etki olarak Graves hastalığı görülebilir. Bu olguda RAİ ile tedavi edilen, toksik nodülü olan 55 yaşındaki bir erkek hasta sunulmaktadır. Tedavi sonrası hastanın serbest triiyodotironin (fT3) ve serbest tiroksin (fT4) düzeylerinde giderek artış görüldü. Antitiroid peroksidaz (TPOAb), antitiroglobulin (TgAb) ve TSH-reseptor antikorları (TRAb) pozitif idi. RAİ tedavisinden 4 ay sonra yapılan tiroid sintigrafisi diffüz artmış aktivite tutulumu gösterdi. Tedaviden 3-4 ay sonra hipertiroidi bulgu ve belirtilerinde belirginleşme olan hastalarda radyasyona bağlı Graves hastalığı göz önünde bulundurulmalıdır.

🔖

Cite This Article

YÜREKLİ, Y., CENGİZ, A., GÜNEY, E. (2015). Toksik Nodüler Guatrda Radyoaktif İyot Tedavisinin Neden Olduğu Graves Hastalığı: Olgu Sunumu. Molecular Imaging and Radionuclide Therapy, Cilt: 24 - Sayı: 3, 135–137. https://ajindex.com/articles/295158

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (13)

  1. Nygaard B, Knudsen JH, Heqedüs L, Scient AV, Hansen JE. Thyrotropin receptor antibodies and Graves’ disease, a sideeffect of 131I treatment in patients with nontoxic goiter. J Clin Endocrinol Metab 1997;82:2926-2930
  2. Nygaard B, Faber J, Veje A, Heqedüs L, Hansen JM. Transition of nodular toxic goiter to autoimmune hyperthyroidism trigged by 131I therapy. Thyroid 1999;9:477-481
  3. Nygaard B, Faber J, Veje A, Heqedüs L, Hansen JM. Appearance of Graves’-like disease after radioiodine therapy for toxic as well as non-toxic multinodular goitre. Clin Endocrinol (Oxf) 1995;43:129- 130
  4. Niepomniszcze H, Pitoia F, Goodall C, Manavela M, Bruno OD. Development of Graves’ hyperthyroidism after radioiodine treatment for a toxic nodule: is the hyperthyroidism always triggered by 1311 therapy? Thyroid 2001;11:991
  5. Rubio IG, Perone BH, Silva MN, Knobel M, Medeiros-Neto G. Human recombinant TSH preceding a therapeutic dose of radioiodine for multinodular goiters has no significant effect in the surge of TSHreceptor and TPO antibodies. Thyroid 2005;15:134-139
  6. Van Leussen JJ, Edelbroek MA, Talsma MA, de Heide LJ. Graves’ disease induced by Na(131) therapy for toxic multinodular goitre. Neth J Med 2000;57:194-197
  7. Chiovato L, Santini F, Vitti P, Bendinelli G, Pinchera A. Apperance of thyroid stimulating antibody and Graves’ disease after radioiodine therapy for toxic nodular goitre. Clin Endocrinol (Oxf) 1995;40:803- 806
  8. DeGroot LJ. Radioiodine and immune system. Thyroid 1997;7:259- 264
  9. Huysmans AK, Hermus RM, Edelbroek MA, Tjabbes T, Oostdijk, Ross HA, Corstens FH, Kloppenborg PW. Autoimmune hyperthyroidism occuring late after radioiodine treatment for volume reduction of large multinodular goiters. Thyroid 1997;7:535-539
  10. Schmidt M, Gorbauch E, Dietlein M, Faust M, Stützer H, Eschner W, Theissen P, Schicha H. Incidence of postradioiodine immunogenic hyperthyroidism/Graves’ disease in relation to a temporary increase in thyrotropin receptor antibodies after radioiodine therapy for autonomous thyroid disease. Thyroid 2006;16:281- 288
  11. Monzani F, Del Guerra P, Caraccio N, Casolaro A, Lippolis PV, Goletti O. Appearance of Graves’ disease after percutaneous ethanol injection for the treatment of hyperfunctioning thyroid adenoma. J Endocrinol Invest 1997;20:294-298
  12. Verde G. Graves’ disease after percutaneous ethanol injection for the treatment of autonomous thyroid adenoma. J Endocrinol Invest 1998;21:334-335
  13. Williams ED. Biologic eff